Article Text

Download PDFPDF
CASE REPORT
DPP-4 inhibitor (sitagliptin)-induced seronegative rheumatoid arthritis

Abstract

Sitagliptin is a dipeptidyl peptidase-4 inhibitor commonly used in the treatment of type 2 diabetes mellitus for glycaemic control. Concerns have arisen regarding adverse events caused by this drug, particularly concerning arthralgias. Here, we report on a 56-year-old man being treated with sitagliptin who developed inflammatory arthritis after taking the drug for 6 months. The patient presented with pain, swelling and erythema in multiple joints and was eventually diagnosed with seronegative rheumatoid arthritis (RA) under the 2010 American College of Rheumatology/European League Against Rheumatism classification criteria. His symptoms continued for several months after stopping sitagliptin and eventually went into remission after a tapered course of steroids, hydroxychloroquine and methotrexate. Furthermore, the patient is HLA-DRB3 positive, a genetic marker that is still being investigated for its role in the pathogenesis of RA and that may have been a predisposing factor in the development of this patient’s inflammatory arthropathy.

  • musculoskeletal and joint disorders
  • drugs: endocrine system
  • immunology
  • unwanted effects/adverse reactions
  • rheumatoid arthritis
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.